It's not unusual for people living with chronic pain to also be dealing with some depression and/or anxiety . But if you're taking an opioid like oxycodone for the pain and also taking an herbal supplement containing St. John's Wort, you may unknowingly be reducing the effectiveness of your pain medication. A small study in Finland found that when St. John's Wort and oxycodone were taken together, the plasma concentration of oxycodone decreased by 50 percent and its half-life (the time it takes for half the drug to be elimitated from the body) was shortened by 27 percent. The reason for the significant decrease in oxycodone's effectiveness may lie in the fact that St. John’s wort is a well-known to induce CYP450 liver enzymes, which play an important role in the metabolism of many opioids. Although oxycodone was the only opioid tested, it would be logical to think that other opioids which are metabolized through the CYP450 pathways might be similarly...
The drug metformin is not recommended for people with
kidney disease. For this reason, some people think that metformin causes kidney disease. But new evidence
suggests that metformin might actually protect the kidneys.
For many people with type 2 diabetes , metformin is a very
effective drug. In everyone, the liver is a sort of "mother" organ. When blood
glucose (BG) levels go down, the liver releases some glucose into the blood to
make sure all the other organs get enough glucose energy to work properly.
When you eat and your BG levels start going up, the liver
is supposed to stop pushing all this glucose out into the bloodstream.
But for some reason, in people with type 2 diabetes, like
an oversolitous mother, the liver doesn't stop feeding the bloodstream after
meals. "Eat eat!" I can hear it say to a bloodstream already stuffed with
glucose. And this continued release of glucose into the bloodstream after
meals is one reason people with type 2 go high after me...
Alternative Names Overdose - hydrocodone; Overdose - oxycodone; Vicodin overdose; Percocet overdose; Percodan overdose; MSContin overdose; OxyContin overdose Symptoms When you take the correct or prescribed dose of these medicines, side effects may occur. In addition to relieving pain, you may feel drowsy, confused and in a daze, constipated , and possibly nauseous. When you take too much of these medications however, symptoms become much more serious. Symptoms include: Extreme sleepiness Breathing problems Small pupils -- the black circle in the colored part of your eye The first thing that will likely occur is that you will become extremely sleepy. Depending on how much you take, this can range from struggling to stay awake to being completely unconscious -- family members may shake you very hard without waking you up. The most dangerous complication of this type of overdose is the effect on your breathing. A hydrocodone/oxycodone overdose can cause your breathing to slow down, become more sh...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.